Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes itchy burning sensation in the skin while experiencing irregular menstrual bleeding?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12672 Questions
Is itching burning skin common in perimenopause, its like having allodynia. I am 49 years old still having slightly irregular periods. When i get this feeling it makes me feel very very agitated like I want to rip of my skin, I kind of hold my breath too as its so unpleasant. I wonder if it is an unusual hot flash. XXXXXXX
Posted Fri, 1 Dec 2017 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Yes, it can be due to perimenopause.

Detailed Answer:
Thanks for trusting us with your health concern.

The itching and burning sensation of the skin that you have can be due to perimenopause but can also be related to low levels of vitamin B12. Taking methylcobalamin supplements after getting the levels checked can be helpful.

I'd suggest consulting a neurologist also in case the symptoms are severe.

Please feel free to discuss further. I will be glad to answer the follow-up queries that you have.

Wishing you good health.

Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor